A 72-year-old man presented with a chief complaint of chest pain. Since ECG showed ST elevation in leads III and aVF, suggestive of acute myocardial infarction, we performed emergency coronary angiography which revealed total occlusion of RCA#3, 75% stenosis of LAD#6, and 99% stenosis of LAD#7. Thus, RCA occlusion was the likely cause of the chest pain, and a drug-eluting stent (DES) was placed in RCA#3. OPCAB of the LITA to the LAD (LITA-LAD) was performed 44days later. The volume of postoperative drainage was very low, and, since the DES was in place, the administration of aspirin 100mg once daily and ticlopidine 200mg twice daily was started on the first morning after surgery. On the second morning after surgery, the CVP rose rapidly to 16, and then to 23mmHg. Chest CT revealed massive hemopericardium and hemomediastinum, and re-thoracotomy was performed for hematoma removal. There was no bleeding at the anastomosis or graft sites, with minimal bleeding from mediastinal adipose tissue. Thereafter, his condition improved uneventfully, and he was discharged on the 19th postoperative day. Since the DES was in place, the administration of antiplatelet agents was resumed in the early postoperative period to prevent occlusion, which resulted in the development of cardiac tamponade due to bleeding. We report the case of severe postoperative complication due to DES placement.
Jpn. J. Cardiovasc. Surg. 38:197-200（2009）